Journal of Calculus of Variations

Journal of Calculus of Variations / 2013 / Article

Research Article | Open Access

Volume 2013 |Article ID 814824 |

Vishnu Narayan Mishra, Kejal Khatri, Lakshmi Narayan Mishra, "Some Approximation Properties of -Baskakov-Beta-Stancu Type Operators", Journal of Calculus of Variations, vol. 2013, Article ID 814824, 8 pages, 2013.

Some Approximation Properties of -Baskakov-Beta-Stancu Type Operators

Academic Editor: Adam Kowalewski
Received07 May 2013
Accepted08 Oct 2013
Published16 Dec 2013


This paper deals with new type -Baskakov-Beta-Stancu operators defined in the paper. First, we have used the properties of -integral to establish the moments of these operators. We also obtain some approximation properties and asymptotic formulae for these operators. In the end we have also presented better error estimations for the -operators.

1. Introduction

In the recent years, the quantum calculus (-calculus) has attracted a great deal of interest because of its potential applications in mathematics, mechanics, and physics. Due to the applications of -calculus in the area of approximation theory, -generalization of some positive operators has attracted much interest, and a great number of interesting results related to these operators have been obtained (see, for instance, [13]). In this direction, several authors have proposed the -analogues of different linear positive operators and studied their approximation behaviors. Also, Aral and Gupta [4] defined -generalization of the Baskakov operators and investigated some approximation properties of these operators. Subsequently, Finta and Gupta [5] obtained global direct error estimates for these operators using the second-order Ditzian Totik modulus of smoothness. To approximate Lebesgue integrable functions on the interval , modified Beta operators [6] are defined as where and .

The discrete -Beta operators are defined as

Recently, Maheshwari and Sharma [7] introduced the -analogue of the Baskakov-Beta-Stancu operators and studied the rate of approximation and weighted approximation of these operators. Motivated by the Stancu type generalization of -Baskakov operators, we propose the -analogue of the operators , recently introduced and studied for special values by Gupta and Kim [8] as where and .

We know that and . We mention that (see [8]).

Very recently, Gupta et al. [9] introduced some direct results in simultaneous approximation for Baskakov-Durrmeyer-Stancu operators. The aim of this paper is to study the approximation properties of a new generalization of the Baskakov type Beta Stancu operators based on -integers. We estimate moments for these operators. Also, we study asymptotic formula for these operators. Finally, we give better error estimations for the operator (3). First, we recall some definitions and notations of -calculus. Such notations can be found in [10, 11]. We consider as a real number satisfying . For , The -binomial coefficients are given by The -derivative of a function is given by The -analogues of product and quotient rules are defined as The -Jackson integrals and the -improper integrals are defined as [12, 13] provided that the sums converge absolutely. Using (9), De Sole and Kac [14] defined the -analogue of Beta functions of second kind as follows: where . This function is -constant in ; that is, . It was observed in [14] that is independent of ; this is because from the integral and the term cancels out. In particular for any positive integer , we have Also, we have In [8], Gupta and Kim obtained recurrence formula for the moments of the operators as follows.

Theorem 1 (see [8]). If one defined the central moments as then, for , one has the following recurrence relation:

2. Moment Estimates

Lemma 2 (see [8]). The following equalities hold.(i).(ii).(iii), for .

Lemma 3. The following equalities hold.(i).(ii), for .(iii), for .

Proof. The operators are well defined on function , , . By Lemma 2, for every and , we have Similarly,

Remark 4. For all , , we have the following recursive relation for the images of the monomials under in terms of , , as

Remark 5. If we put and , we get the moments of the modified Beta operators [6] as

Remark 6. From Lemma 3, we have

3. Direct Result and Asymptotic Formula

Let the space of all real-valued continuous bounded functions be endowed with the norm . Further, let us consider the following -functional: where and . By [15, page 177, Theorem  2.4], there exists an absolute constant such that where is the second-order modulus of smoothness of . Also we set

Theorem 7. Let and such that as . Then for all and , there exists an absolute constant such that

Proof. We are introducing the auxiliary operators as follows: From (25) and Lemma 3, we have Let and . Using Taylor’s formula applying , and by (26), we get On the other hand, since We conclude by Remark 6 that From (25), we can write that Now, taking into account the boundedness of and from (31), we get Now, taking infimum on the right-hand side over all and from (21), we get where . This proves the theorem.

Our next result in this section is an asymptotic formula.

Theorem 8. Let be bounded and integrable function on the interval ; the second derivative of exists at a fixed point and such that as . Consider

Proof. Using Taylor’s expansion of , we can write
where is bounded and . Applying the operator to the above relation, we get where and are defined in Remark 6.
Using Cauchy-Schwarz inequality, we have Using Theorem 1 with the help of Remark 4, we can easily find that Also, since Thus, which completes the proof.

4. Better Estimation

It is well known that the operators preserve constant as well as linear functions. To make the convergence faster, King [16] proposed an approach to modify the classical Bernstein polynomials, so that this sequence preserves two test functions: and . After this, several researchers have studied that many approximating operators, , possess these properties; that is, , where    or   , for example, Bernstein, Baskakov, and Baskakov-Durrmeyer-Stancu operators (see [4, 5, 1719]).

As the operators introduced in (3) preserve only the constant functions, further modification of these operators is proposed to be made so that the modified operators preserve the constant as well as linear functions. For this purpose, the modification of is as follows: where

Lemma 9. For each , one has

Lemma 10. For each , the following equalities hold:

Theorem 11. Let and such that as . Then for all and , there exists an absolute constant such that

Proof. Let and . Using Taylor’s formula, we get Applying , we get Obviously, we have Therefore, Since , thus
Now, taking infimum on the right-hand side over all and from (21), we get which proves the theorem.

Theorem 12. Let be bounded and integrable function on the interval ; the second derivative of exists at a fixed point and such that as ; then

The proof follows along the same lines of Theorem 8.

Conflict of Interests

The authors declare that there is no conflict of interests.


The authors thank the anonymous learned reviewers for their valuable suggestions, which substantially improved the standard of the paper. Special thanks are due to Professor Adam Kowalewski, for kind cooperation and smooth behavior during communication and for his efforts to send the reports of the paper timely.


  1. N. K. Govil and V. Gupta, “Convergence of q-MeyerKonigZellerDurrmeyer operators,” Advanced Studies in Contemporary Mathematics, vol. 19, pp. 97–108, 2009. View at: Google Scholar
  2. V. Gupta, “A note on modified Baskakov type operators,” Approximation Theory and Its Applications, vol. 10, no. 3, pp. 74–78, 1994. View at: Publisher Site | Google Scholar
  3. V. Gupta, “Some approximation properties of q-Durrmeyer operators,” Applied Mathematics and Computation, vol. 197, no. 1, pp. 172–178, 2008. View at: Publisher Site | Google Scholar
  4. A. Aral and V. Gupta, “Generalized q-Baskakov operators,” Mathematica Slovaca, vol. 61, no. 4, pp. 619–634, 2011. View at: Publisher Site | Google Scholar
  5. Z. Finta and V. Gupta, “Approximation properties of q-Baskakov operators,” Central European Journal of Mathematics, vol. 8, no. 1, pp. 199–211, 2010. View at: Publisher Site | Google Scholar
  6. V. Gupta and A. Ahmad, “Simultaneous approximation by modified Beta operators,” Istanbul Üniversitesi Fen Fakültesi Matematik Dergisi, vol. 54, pp. 11–22, 1996. View at: Google Scholar
  7. P. Maheshwari and D. Sharma, “Approximation by q Baskakov-Beta-Stancu operators,” Rendiconti del Circolo Matematico di Palermo, vol. 61, no. 2, pp. 297–305, 2012. View at: Publisher Site | Google Scholar
  8. V. Gupta and T. Kim, “On the rate of approximation by q modified Beta operators,” Journal of Mathematical Analysis and Applications, vol. 377, no. 2, pp. 471–480, 2011. View at: Publisher Site | Google Scholar
  9. V. Gupta, D. K. Verma, and P. N. Agrawal, “Simultaneous approximation by certain Baskakov-Durrmeyer-Stancu operators,” Journal of the Egyptian Mathematical Society, vol. 20, no. 3, pp. 183–187, 2012. View at: Publisher Site | Google Scholar
  10. G. Gasper and M. Rahman, Basic Hypergeometric Series, vol. 35 of Encyclopedia of Applied and Computational Mathematics, Cambridge University Press, Cambridge, UK, 1990.
  11. V. G. Kac and P. Cheung, Quantum Calculus, Universitext, Springer, New York, NY, USA, 2002.
  12. T. Kim, “q-generalized Euler numbers and polynomials,” Russian Journal of Mathematical Physics, vol. 13, no. 3, pp. 293–298, 2006. View at: Publisher Site | Google Scholar
  13. T. Kim, “Note on the Euler q-zeta functions,” Journal of Number Theory, vol. 129, no. 7, pp. 1798–1804, 2009. View at: Publisher Site | Google Scholar
  14. A. De Sole and V. G. Kac, “On integral representation of q-gamma and q-beta functions,” Atti-Accademia Nazionale Dei Lincei Rendiconti Lincei Classe Di Scienze Fisiche Matemaiche E Naturali Serie 9 Matematica E Applicazioni, vol. 1, no. 16, pp. 11–29, 2005. View at: Google Scholar
  15. R. A. DeVore and G. G. Lorentz, Constructive Approximation, Springer, Berlin, Germany, 1993.
  16. J. P. King, “Positive linear operators which preserve x2,” Acta Mathematica Hungarica, vol. 99, no. 3, pp. 203–208, 2003. View at: Publisher Site | Google Scholar
  17. O. Agratini, “Linear operators that preserve some test functions,” International Journal of Mathematics and Mathematical Sciences, Article ID 94136, 11 pages, 2006. View at: Google Scholar
  18. O. Agratini, “On the iterates of a class of summation-type linear positive operators,” Computers and Mathematics with Applications, vol. 55, no. 6, pp. 1178–1180, 2008. View at: Publisher Site | Google Scholar
  19. D. K. Verma, V. Gupta, and P. N. Agrawal, “Some approximation properties of Baskakov-Durrmeyer-Stancu operators,” Applied Mathematics and Computation, vol. 218, no. 11, pp. 6549–6556, 2012. View at: Publisher Site | Google Scholar

Copyright © 2013 Vishnu Narayan Mishra et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.